Texas, 2015

Flash Flooding in Texas, September 11, 2015

September 11, 2015 · NWS CRP · 5 events in 4 counties and zones

Scattered thunderstorms formed over South Texas in advance of a slow moving frontal boundary and a weak upper level disturbance. Locally heavy rainfall over portions of the Coastal Bend produce flooding of roads during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Scattered thunderstorms formed over South Texas in advance of a slow moving frontal boundary and a weak upper level disturbance. Locally heavy rainfall over portions of the Coastal Bend produce flooding of roads during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 11, 11:50 AM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 11, 11:50 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1250 PM CDT FRI SEP 11 2015

.DISCUSSION...UPDATED FOR THE 18Z AVIATION DISCUSSION.

&&

.AVIATION...CONVECTION FIRING UP ACROSS THE MIDDLE TEXAS COAST
CURRENTLY AFFECTING VCT IS EXPECTED TO EXPAND FARTHER SOUTH AND
WEST THROUGH THE AFTERNOON TO THEN AFFECT CRP-ALI-LRD WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. AS A SURFACE
BOUNDARY TO NORTH SLOWLY SINKS...MORE CONVERGENCE WILL EXIST TO
KEEP CONVECTION THROUGH THE REST OF THE AFTERNOON WELL INTO THE
EVENING HOURS. CHANCES BECOME MORE ISOLATED TO SCATTERED HEADED
INTO THE OVERNIGHT HOURS...BUT SHOULD OVERALL BE DRYING FROM NORTH
TO SOUTH. GENERAL VFR CONDITIONS WILL OCCUR...BUT IN AND AROUND
HEAVY STORMS...MVFR CIGS WITH EVEN IFR VISIBILITIES ARE EXPECTED
TO OCCUR. WITH CONVECTION ENDING LATE TONIGHT...FOG IS POSSIBLE
BUT ESPECIALLY FROM ALI-VCT. VFR SHOULD RESUME AFTER 14Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  74  88  71  88  /  70  60  40  20  10
VICTORIA          86  71  87  65  87  /  70  40  20  10  10
LAREDO            93  73  90  71  92  /  60  70  30  20  10
ALICE             89  72  88  69  90  /  70  60  40  20  10
ROCKPORT          86  74  87  72  88  /  70  60  40  20  10
COTULLA           90  72  90  67  91  /  60  40  20  10   0
KINGSVILLE        90  73  88  71  89  /  70  70  40  20  10
NAVY CORPUS       87  76  87  74  87  /  70  70  40  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB/85...AVIATION
Hazardous weather outlook, Sep 11, 3:50 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 AM CDT FRI SEP 11 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
450 AM CDT FRI SEP 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS SOUTH TEXAS AND THE COASTAL WATERS TODAY AND INTO TONIGHT.
LOCALLY HEAVY RAINFALL...GUSTY WINDS AND OCCASIONAL CLOUD TO
SURFACE LIGHTNING CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY BUT
RAIN CHANCES ARE EXPECTED TO DECREASE DURING THE AFTERNOON AND
EVENING. CHANCES FOR THUNDERSTORMS WILL INCREASE TUESDAY AND
WEDNESDAY AS A COASTAL TROUGH MOVES TOWARD THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT

In the hours before

Special weather statement, Sep 11, 12:40 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
140 PM CDT FRI SEP 11 2015

TXZ244-245-111930-
SAN PATRICIO-ARANSAS-
140 PM CDT FRI SEP 11 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ARANSAS COUNTY...

AT 139 PM CDT...A STRONG THUNDERSTORM WAS NEAR KEY ALLEGRO...OR NEAR
ROCKPORT...MOVING SOUTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKPORT...ARANSAS PASS...INGLESIDE--ARANSAS PASS...KEY ALLEGRO AND
PALM HARBOR.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2790 9701 2794 9706 2789 9702 2796 9709
      2791 9705 2794 9711 2791 9706 2791 9714
      2790 9713 2784 9704 2784 9705 2790 9714
      2785 9723 2809 9705 2804 9703 2807 9685
TIME...MOT...LOC 1839Z 008DEG 23KT 2801 9697

TJ
Special weather statement, Sep 11, 1:17 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
217 PM CDT FRI SEP 11 2015

TXZ244-245-112015-
SAN PATRICIO-ARANSAS-
217 PM CDT FRI SEP 11 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARANSAS AND
SOUTHEASTERN SAN PATRICIO COUNTIES...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS NEAR PALM HARBOR...OR 8
MILES SOUTHWEST OF ROCKPORT...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
VERY HEAVY DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES.

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...PORTLAND...ROCKPORT...INGLESIDE...ARANSAS PASS...
GREGORY...PALM HARBOR AND INGLESIDE--ARANSAS PASS.

LAT...LON 2799 9706 2799 9708 2798 9708 2786 9717
      2787 9724 2788 9726 2787 9731 2788 9738
      2807 9736 2806 9719 2805 9715 2801 9716
      2797 9719 2803 9712 2805 9714 2806 9711
      2806 9705 2801 9705
TIME...MOT...LOC 1916Z 341DEG 18KT 2797 9717

LK
Local storm report, Sep 11, 1:44 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
244 PM CDT FRI SEP 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     MARINE TSTM WIND 6 NE CORPUS CHRISTI     27.80N 97.35W
09/11/2015  M44.00 MPH       GMZ230             TX   MESONET

            CC BAY TCOON PLATFORM MEASURED A PEAK WIND OF 38 KNOTS.

0240 PM     NON-TSTM WND GST 3 SE TEXAS AM UNIVERSIT 27.69N 97.29W
09/11/2015  M50.00 MPH       NUECES             TX   AWOS

            MEASURED AT THE NAVAL AIR STATION.

&&

TJ

The radar

The Corpus Christi radar (KCRP), 51 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

5 flash flood. Local standard time, as filed.

Flash Flood, Aransas

When
September 11, 1:45 PM CST to 2:40 PM CST
Where
Aransas County, 0.55 mi WSW of Rockport to 0.05 mi W of Rockport
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.018, -97.059

Water covered the roadways in several locations in Rockport including West Market Street, Business 35, and Austin Street.

Flash Flood, San Patricio

When
September 11, 2:20 PM CST to 2:50 PM CST
Where
San Patricio County, Aransas Pass to 0.79 mi NNE of Aransas Pass
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
27.900, -97.150

KRIS-TV received a social media report of flooding in Aransas Pass.

Flash Flood, Nueces

When
September 11, 2:20 PM CST to 2:50 PM CST
Where
Nueces County, Port Aransas to 1 mi N of Port Aransas Arpt
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
27.830, -97.070

KIII-TV received a social media report of flooding in Port Aransas.

Flash Flood, Nueces

When
September 11, 3:05 PM CST to 3:45 PM CST
Where
Nueces County, 1.12 mi NNE of Laguna Vista to 1.87 mi E of Bob Hall Pier
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.636, -97.294

Water covered the road in several locations in Flour Bluff along Waldron Road and in North Padre Island near the Padre Isles Country Club.

Flash Flood, Kleberg

When
September 11, 4:00 PM CST to 4:30 PM CST
Where
Kleberg County, Riviera to 0.93 mi SSE of Riviera
Cause
Heavy Rain
Reported by
Public
Coordinates
27.300, -97.820

Public reported flooding of roads in Riviera.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601852, 601859, 601860, 601855, 601857.